Thyroid Disorders Community
Increased dosage of thyroid meds
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Increased dosage of thyroid meds

I have just been increased on my thyroid medication from 75 to 100 mcg of levothryoxin and I found that today it caused me a very bad upset stomach like I had a hole in my stomach.. does this happen with this drug? And the 75mcg did not help me when I was putting on the pds and sleeping all the time..and felt depressed.. are these symptoms of this medical issue and is there a cure??
Related Discussions
3 Comments Post a Comment
Blank
649848_tn?1357751184
What are your current thyroid levels?  Please post your latest results, with reference ranges, that caused your dosage to go from 75 to 100 mcg levo.

How long have you been on the 100 mcg?

Don't know what you mean by "hole in your stomach".... do you mean you have diarrhea?
Blank
Avatar_f_tn
I have to get the levels from my doctor..she saw borderline diabetes ....cholesterol a little high..and I was having bone issues..and what I mean by a hole in my stomach..when I eat a few minutes later..it feels so empty like I have a huge hole in my stomach..not so much diarrhea..more constipated..drinking lots of fluids..eating good fiber..but I was feeling fatigue more often I'm not sure by the increase from 75 to 100 if that caused the pain in my stomach..I have no tolerance for aspirin it just wrecks my stomach and frankly this is the same pain I get when I take aspirin regular aspirin..which I don't take anymore..I have a gastro appt soon..but since I stopped taking the 100 and went back to the 75 I don't get that pain..
Blank
649848_tn?1357751184
Please post your current levels as soon as you can.  That will help us better evaluate your situation.

The medication should not have had that effect, but different strength pills have different fillers/binders, so you could have reacted to that, which would explain the pain going away when you stop taking the 100 mcg pills.  

You might ask your doctor to switch you to a brand name med, such as synthroid or Tirosint.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
798555_tn?1292791151
Blank
LazyMoose
MN